Acetaminophen Paracetamol Overdose

This was the first illustration where I chose to anthropomorphize an organ and so…Liver-Man was born!

Even my artist friend, without any medical background, now recognizes that acetaminophen is toxic to the liver and induces nausea and vomiting. He knows the antidote is N-acetyl cysteine (NAC) and there is a very important time-sensitive component to diagnosis and treatment.

The bathroom has become a common scene in Toxicology in a Box and here it allowed me to utilize a common bathroom scale to express the toxic doses of the drug. In this flashcard I started cheating by putting things on the walls, such as a clock to tell that the antidote is most effective when administered within 6-8 hours of ingestion. A clock on the bathroom wall isn’t as much of a stretch as a framed dosing schedule for NAC…but it is still a stretch.

Paracetamol acetaminophen Tox flashcard

Other Resources

Posted by Brian Kloss

Brian Kloss is an emergency medicine physician and assistant professor at the SUNY Upstate Medical University and the VA Medical Center in Syracuse, New York. Author of Kloss and Bruce | Toxicology Flashcards | Tox Flashcards | @EM_Pearls | +Brian Kloss

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.